Thunderstorm Wind, Duval
- When
- July 22, 4:30 PM EST
- Where
- Duval County, 0.69 mi N of East Mandarin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.160, -81.630
Power lines were blown down along Loretto Road.
Scattered storms developed along the sea breezes and outflow boundaries over an unstable airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Scattered storms developed along the sea breezes and outflow boundaries over an unstable airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 22, 2:14 PM EST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 314 PM EDT FRI JUL 22 2011 .SHORT TERM...TONIGHT THROUGH MONDAY HOT AND HUMID CONDITIONS ARE IN STORE FOR THE WEEKEND. HIGH PRESSURE WILL CONTINUE TO BUILD...AS WILL HUMIDITY LEVELS. TEMPERATURES WILL APPROACH THE CENTURY MARK BOTH DAYS. THROW IN DEWPOINTS IN THE MID 70S AND HEAT INDICES WILL TOP OUT BETWEEN 105 AND 110 DEGREES EACH AFTERNOON. HEAT ADVISORY LOOKS MARGINAL FOR TOMORROW BUT WE MAY END UP NEEDING ONE FOR PORTIONS OF SOUTHEAST GEORGIA. MID LEVEL VORT MAX IS CURRENTLY LIFTING NORTH ACROSS NORTHEAST FLORIDA...AND IS AIDING IN THUNDERSTORM DEVELOPMENT ALONG THE TWO SEABREEZES. THE EAST COAST SEABREEZE GOT OFF TO A MUCH EARLIER START TODAY DUE TO LIGHTER STEERING FLOW...THUS THE TWO SEABREEZES WILL COLLIDE OVER THE INTERIOR (JUST WEST OF HIGHWAY 301) LATE THIS AFTERNOON. THIS WILL PROMOTE A FEW STRONG AND SLOW MOVING THUNDERSTORMS INTO THIS EVENING. VERY HEAVY RAINFALL AND STRONG DOWNBURSTS WILL BE POSSIBLE IN THE STRONGEST STORMS. ANOTHER WEAK DISTURBANCE WILL LIFT NORTH ACROSS NORTHERN FLORIDA LATE TONIGHT AND INTO TOMORROW MORNING. THE ENHANCED MOISTURE CONVERGENCE ALONG THE GULF OF MEXICO WILL LIKELY SUPPORT A FEW SHOWERS AND THUNDERSTORMS OVER WESTERN PORTIONS OF NORTHEAST FLORIDA. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE CLOSER TO THE EAST COAST ALONG A SLOW MOVING ATLANTIC SEABREEZE LATE IN THE DAY. IMPRESSIVE MID LEVEL HIGH WILL KEEP THUNDERSTORM COVERAGE FAIRLY LOW OVER THE WEEKEND...BELOW CLIMATOLOGY. MONDAY WILL BE A TRICKY FORECAST AS CLOUDS AND PRECIP WILL BEGIN TO INCREASE OVER PARTS OF SE GA IN RESPONSE TO A FRONTAL BOUNDARY EXPECTED TO STALL JUST NORTH OF THE CWA. NORTHEAST FLORIDA PORTIONS COULD SEE TEMPERATURES SNEAK UP INTO THE UPPER 90S AHEAD OF THIS FEATURE. ON THE OTHER HAND...PORTIONS OF SOUTHEAST GEORGIA MAY STRUGGLE TO CLIMB MUCH ABOVE 90 DEGREES DEPENDING ON HOW SOON PRECIP BEGINS. .LONG TERM...TUESDAY THROUGH FRIDAY THERE REMAINS UNCERTAINTY WITH HOW FAR SOUTH THE FRONT WILL MAKE IT ON TUESDAY AND ALSO ON HOW FAST IT LIFTS BACK TO THE NORTH. THE LATEST GFS RUN STALLS THE ASSOCIATED DEEP LAYER MOISTURE OVER SOUTHEAST GEORGIA ON TUESDAY AND THEN QUICKLY SENDS IT BACK NORTH IN RESPONSE TO INCREASING DEEP SOUTHERLY FLOW BETWEEN A CLOSED MID LEVEL LOW OVER THE GULF OF MEXICO AND THE BERMUDA RIDGE AXIS OVER CENTRAL FLORIDA. MAX TEMPS WILL BE TEMPERED SOMEWHAT ON TUESDAY AND WEDNESDAY DUE TO CLOUDS AND PRECIP...BUT THEY ARE LIKELY TO QUICKLY BOUNCE BACK INTO THE UPPER 90S AGAIN BY THE END OF THE WEEK AS A VERY STRONG MID LEVEL HIGH BUILDS IN FROM THE NORTH. && .AVIATION...ISOLD TO SCT SHOWERS AND STORMS EXPECTED OVER THE AREA WITH BEST CHANCES OF STORMS AROUND GNV ATTM. HAVE INSERTED TEMPO GROUP FOR GNV BASED ON VIS IMAGERY AND RADAR...WITH JAX AND CRG ONLY NEEDING VCTS FOR NOW. AS CONVECTION WINDS DOWN TONIGHT... SOME PATCHY FOG POSSIBLE BUT CHANCES TOO SMALL TO INSERT AT THIS TIME. SEA BREEZE BOUNDARY HAS PUSHED THROUGH SSI AND CRG WILL MOVE THROUGH JAX WITHIN NEXT 1 HR OR SO. && .MARINE...WINDS WILL BE S AND SW AT 15 KT OR LESS AND SEAS 2-4 FT TONIGHT INTO THE WEEKEND. LLVL RIDGE AXIS WILL STAY S OF THE AREA DURING THE PERIOD. E COAST SEA BREEZE EXPECTED SAT AND SUN NEARSHORE. NOCTURNAL SURGES POSSIBLE PRODUCING BRIEF SCEC CONDITIONS OVER THE OFFSHORE LEGS... THOUGH CHANCES TONIGHT DON'T SEEM HIGH. SEAS WILL BE 3 FEET OR LOWER...ALTHOUGH CANNOT RULE OUT SEAS AS HIGH AS 4 FEET NEAR THE GULFSTREAM EACH NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 99 75 99 / 20 30 20 20 SSI 79 93 79 97 / 10 30 20 30 JAX 75 96 77 98 / 20 30 20 30 SGJ 77 92 77 94 / 20 30 20 30 GNV 74 96 75 98 / 30 40 30 20 OCF 74 95 75 97 / 30 30 30 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHULER/SHASHY/KEEGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 AM EDT FRI JUL 22 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 430 AM EDT FRI JUL 22 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... PATCHY SMOKE FROM THE HONEY PRAIRIE WILDFIRE COMPLEX IN THE OKEFENOKEE SWAMP WILL AFFECT VISIBILITIES NEAR AND NORTHEAST OF THE FIRE SITES TODAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY OVER INTERIOR NORTHEAST FLORIDA. HOT TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES IN THE 104 TO 109 RANGE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... DAYTIME HEAT INDICES WILL REACH THE 105 TO 110 RANGE ACROSS MUCH OF SOUTHEAST GEORGIA AND EXTREME NORTH FLORIDA INTO EARLY NEXT WEEK. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 PM EDT FRI JUL 22 2011
FLZ036-222115-
ALACHUA-
450 PM EDT FRI JUL 22 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL ALACHUA
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM
EDT...
AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER GAINESVILLE AIRPORT...OR 4 MILES EAST OF
GAINESVILLE...MOVING NORTH AT 20 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND NEWNANS LAKE...GAINESVILLE...GAINESVILLE
AIRPORT...WALDO AND LA CROSSE THROUGH 515 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2991 8244 2991 8241 2988 8239 2988 8234
2984 8228 2985 8224 2985 8219 2983 8217
2961 8216 2958 8236
TIME...MOT...LOC 2050Z 173DEG 15KT 2969 8227
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 459 PM EDT FRI JUL 22 2011 FLZ025-032-033-222130- CLAY-DUVAL-ST. JOHNS- 459 PM EDT FRI JUL 22 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CLAY...NORTHWESTERN ST. JOHNS AND CENTRAL DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 2 MILES SOUTHEAST OF DOCTORS INLET...OR 3 MILES SOUTHEAST OF LAKESIDE...MOVING NORTH AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SWITZERLAND... MIDDLEBURG...LAKESIDE...FRUIT COVE...DOCTORS INLET...ASBURY LAKE... MANDARIN...ORANGE PARK...BELLAIR AND SAN MARCO THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3030 8191 3035 8159 3007 8153 2997 8195 TIME...MOT...LOC 2059Z 179DEG 13KT 3012 8173 HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
505 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST GAINESVILLE AIRPORT 29.69N 82.28W
07/22/2011 M50 MPH ALACHUA FL ASOS
A WIND GUST OF 50 MPH WAS MEASURED AT GNV.
&&
SHULERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
508 PM EDT FRI JUL 22 2011
FLZ036-037-040-222145-
ALACHUA-MARION-PUTNAM-
508 PM EDT FRI JUL 22 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...WESTERN PUTNAM AND CENTRAL MARION COUNTIES FOR STRONG WINDS
AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT...
AT 508 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER SILVER SPRINGS SHORES...OR 8 MILES
SOUTHWEST OF LYNNE...MOVING NORTH AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SILVER SPRINGS SHORES...
SANTOS...OCKLAWAHA...MOSS BLUFF...BELLEVIEW...LYNNE...OCALA...
SPARR...REDDICK AND LOWELL THROUGH 545 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2946 8224 2962 8205 2948 8193 2903 8187
2902 8217
TIME...MOT...LOC 2108Z 161DEG 8KT 2914 8203
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
521 PM EDT FRI JUL 22 2011
GAZ163-222200-
CLINCH-
521 PM EDT FRI JUL 22 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLINCH
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM
EDT...
AT 521 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 16 MILES SOUTHEAST OF DU PONT...OR 13 MILES
NORTHWEST OF FARGO...MOVING NORTH AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU PONT THROUGH 600 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3102 8260 3072 8263 3072 8267 3073 8269
3073 8273 3074 8279 3078 8283 3083 8285
3084 8286 3101 8289
TIME...MOT...LOC 2121Z 187DEG 10KT 3080 8273
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 526 PM EDT FRI JUL 22 2011 FLZ030-031-036-222200- ALACHUA-BRADFORD-UNION- 526 PM EDT FRI JUL 22 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRADFORD... NORTHERN ALACHUA AND EASTERN UNION COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT... AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF BROOKER...OR 11 MILES SOUTHEAST OF WORTHINGTON SPRINGS...MOVING NORTH AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WALDO...HAMPTON... BROOKER...SAMPSON...STARKE...NEW RIVER...LAWTEY...LAKE BUTLER... JOHNSTOWN AND RAIFORD THROUGH 600 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3014 8240 3014 8205 2978 8205 2978 8240 TIME...MOT...LOC 2126Z 180DEG 21KT 2990 8227 HESS
The Jacksonville radar (KJAX), 37 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Power lines were blown down along Loretto Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318713.